Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 213, NWS Austin/San Antonio, TX

May 8, 2006Maverick County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2006, 5:56 PM CDT for Maverick County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2006, 5:56 PM CDT (22:56 UTC)
Expired
May 8, 2006, 6:56 PM CDT
In force
60 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2525 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
1.9
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 082259
SVREWX
TXC323-090015-
/O.NEW.KEWX.SV.W.0213.060508T2256Z-060509T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 PM CDT MON MAY 8 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  MAVERICK

* UNTIL 715 PM CDT

* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES SOUTHWEST OF QUEMADO...AND MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE EAGLE PASS AND EL INDIO.

THIS STORM COULD PRODUCE SEVERE WEATHER IN THE COMMUNITY OF EAGLE 
PASS AS EARLY AS 610 PM. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES WITH LITTLE ADVANCE WARNING.

LAT...LON 2907 10064 2888 10072 2856 10062 2845 10012
      2908 10013

$$
3 follow-up statements
000 
WWUS54 KEWX 082315
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 PM CDT MON MAY 8 2006

TXC323-090015-
/O.CON.KEWX.SV.W.0213.000000T0000Z-060509T0015Z/
MAVERICK TX-
615 PM CDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MAVERICK COUNTY...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EAGLE PASS...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE EL INDIO.

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING A TORNADO WITH 
LITTLE ADVANCED WARNING. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2907 10064 2888 10072 2856 10062 2845 10012
      2908 10013

$$
000 
WWUS54 KEWX 082330
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT MON MAY 8 2006

TXC323-090015-
/O.CON.KEWX.SV.W.0213.000000T0000Z-060509T0015Z/
MAVERICK TX-
630 PM CDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MAVERICK COUNTY...

AT 627 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF EAGLE PASS...MOVING
EAST AT 25 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2907 10064 2888 10072 2856 10062 2845 10012
      2908 10013

$$
000 
WWUS54 KEWX 082356
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 PM CDT MON MAY 8 2006

TXC323-090004-
/O.CAN.KEWX.SV.W.0213.000000T0000Z-060509T0015Z/
MAVERICK TX-
654 PM CDT MON MAY 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR MAVERICK COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM WHICH PRODUCED GOLFBALL SIZED HAIL AND 
STRONG WINDS NEAR NORMANDY AT AROUND 635 PM HAS SINCE WEAKENED TO 
BELOW SEVERE LEVELS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

LAT...LON 2907 10064 2888 10072 2856 10062 2845 10012
      2908 10013

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:42 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 8, 2:42 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 PM CDT MON MAY 8 2006

.DISCUSSION...MOST OF THE LOW LEVEL CLOUDINESS HAS ERODED FROM THE
AREA ALLOWING TEMPERATURE TO INCREASE RAPIDLY FROM WEST TO EAST.
LOW LEVEL SOUTHEAST FLOW CONTINUES TO DRAW UP MOISTURE AND
INCREASINGLY UNSTABLE AIR MASS. THE DRYLINE REMAINS OVER WEST
TEXAS AND CURRENT STREAMLINE ANALYSIS SUGGEST LESS CONVERGENCE
ALONG THE SOUTHERN PORTIONS OF THIS BOUNDARY. SHOWERS AND
THUNDERSTORMS ARE STILL POSSIBLE TONIGHT IN THE HILL COUNTRY AND
ALONG THE I-35 CORRIDOR.

THE UPPER LEVEL SHORTWAVE OVER SOUTHERN CALIFORNIA IS EXPECTED TO
MOVE ACROSS WEST TEXAS BY TUESDAY AFTERNOON. THIS DISTURBANCE
COMBINED WITH THE UNSTABLE LOW LEVEL AIR AND RESIDUAL BOUNDARIES
ACROSS THE REGION WILL LIKELY BE SUFFICIENT FOR SCATTERED
THUNDERSTORMS. WARM CONDITIONS WEDNESDAY SHOULD GIVE WAY TO COLD
FRONT MOVING INTO THE REGION BY THURSDAY MORNING. LONGER RANGE
TRENDS SUGGEST TEMPERATURE SLIGHTLY ABOVE NORMALS AND SLIGHT
CHANCE OF PRECIPITATION INTO THE WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  91  73  91 /  20  40  40  20
AUSTIN BERGSTROM INTL AIRPORT  73  89  70  92 /  20  40  40  20
DEL RIO INTL AIRPORT           75  94  72  96 /  20  30  10  10
SAN ANTONIO INTL AIRPORT       74  90  70  92 /  20  40  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99
Hazardous weather outlook, May 8, 10:30 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CDT MON MAY 8 2006

TXZ171>173-183>194-202>209-217>225-228-091100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1030 AM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS
PARTS OF SOUTH CENTRAL TEXAS. ISOLATED SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE SOUTHWEST LATE
TUESDAY. AT THE SAME TIME...A DRYLINE WILL PUSH EAST INTO SOUTH
CENTRAL TEXAS. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP
ON THE DRYLINE LATE TUESDAY AND CONTINUE INTO TUESDAY NIGHT...WITH
SOME BECOMING SEVERE. LOCALIZED FLOODING WILL BE POSSIBLE AS WELL
DUE TO THE POTENTIAL FOR HEAVY RAIN OVER AREAS THAT HAVE RECENTLY
RECEIVED TWO OR MORE INCHES OF RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY.

VANSPEYBROECK

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:50 PM CDTSevere Thunderstorm WarningEWXVal Verde85 min
May 7, 11:46 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano59 min
May 8, 12:19 AM CDTSevere Thunderstorm WarningEWXBurnet56 min
May 8, 12:38 AM CDTSevere Thunderstorm WarningEWXKerr67 min
May 8, 12:45 AM CDTSevere Thunderstorm WarningEWXWilliamson60 min
May 8, 12:54 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
May 8, 1:02 AM CDTSevere Thunderstorm WarningEWXTravis58 min
May 8, 1:11 AM CDTFlash Flood WarningEWXGillespie, Kerr3 hr
May 8, 1:23 AM CDTFlash Flood WarningEWXBlanco3 hr
May 8, 1:42 AM CDTSevere Thunderstorm WarningEWXLee63 min
May 8, 1:44 AM CDTSevere Thunderstorm WarningEWXWilliamson24 min
May 8, 1:48 AM CDTSevere Thunderstorm WarningEWXKendall57 min
May 8, 2:42 AM CDTSevere Thunderstorm WarningEWXComal20 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.